Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 81, NWS Raleigh, NC

September 6, 20085 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 6, 2008, 8:33 AM EDT for 5 counties in North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2008, 8:33 AM EDT (12:33 UTC)
Expired
Sep 6, 2008, 12:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, NC, Granville County, NC, Person County, NC, Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-154 m²/s²
0-3 km storm-relative helicity
-155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 061233
FFWRAH
NCC069-077-145-181-185-061600-
/O.NEW.KRAH.FF.W.0081.080906T1233Z-080906T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
833 AM EDT SAT SEP 6 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
  VANCE COUNTY IN CENTRAL NORTH CAROLINA
  PERSON COUNTY IN CENTRAL NORTH CAROLINA
  GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
  WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL NOON EDT

* AT 821 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MODERATE TO BRIEFLY HEAVY RAINS OVER WARREN...GRANVILLE... 
PERSON...VANCE AND FRANKLIN COUNTIES.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WARRENTON...ROXBORO...
  OXFORD...NORLINA...LOUISBURG...KITTRELL...HENDERSON...
  FRANKLINTON...CREEDMOOR...BUTNER AND BUNN.

STREAMS AND CREEKS CONTINUE TO EXCEED THEIR BANKS. ADDITIONAL 
RAINFALL OF ONE TO TWO INCHES IS EXPECTED THIS MORNING. RESIDENTS 
AND MOTORISTS SHOULD BE ALERT FOR FLOOD WATERS DURING THE MORNING 
HOURS. RAINS WILL BEGIN TO END BY LATE MORNING...HOWEVER FLOOD 
WATERS WILL BE SLOW TO RECEDE AND WILL PERSIST FOR A TIME AFTER 
RAINS END.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

LAT...LON 3655 7789 3651 7790 3650 7792 3628 7795
      3603 7813 3582 7825 3589 7831 3589 7833
      3602 7851 3607 7869 3606 7879 3610 7881
      3623 7881 3624 7916 3655 7915

$$

14
1 follow-up statement
000 
WGUS72 KRAH 061602
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1202 PM EDT SAT SEP 6 2008

NCC069-077-145-181-185-061606-
/O.EXP.KRAH.FF.W.0081.000000T0000Z-080906T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NC-VANCE NC-PERSON NC-GRANVILLE NC-WARREN NC-
1202 PM EDT SAT SEP 6 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON EDT FOR WARREN...
GRANVILLE...PERSON...VANCE AND FRANKLIN COUNTIES...

WIDESPREAD HEAVY RAINS HAVE ENDED IN NORTHEAST NORTH 
CAROLINA...NORTH OF THE TRIANGLE. HOWEVER SOME CREEKS AND STREAMS 
CONTINUE TO EXCEED THEIR BANKS. SOME ROADWAYS MAY CONTINUE CLOSED 
INTO THE AFTERNOON DUE TO HIGH WATER. FLOOD WATERS WILL SLOWLY 
RECEDE THIS AFTERNOON. 

RESIDENTS AND MOTORISTS IN NORTHEAST NORTH CAROLINA SHOULD BE ALERT 
TO THIS CONTINUED DANGER THIS AFTERNOON. 


LAT...LON 3655 7789 3651 7790 3650 7792 3628 7795
      3603 7813 3582 7825 3589 7831 3589 7833
      3602 7851 3607 7869 3606 7879 3610 7881
      3623 7881 3624 7916 3655 7915

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 7:45 AM EDT, 48 minutes earlier.

Area forecast discussion, Sep 6, 7:45 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
745 AM EDT SAT SEP 6 2008

.SYNOPSIS...TROPICAL STORM HANNA HAS MOVED ONSHORE NEAR NORTH
MYRTLE BEACH AND WILL CONTINUE TO MOVE NORTH NORTHEAST ACROSS THE
COASTAL PLAIN OF NORTH CAROLINA THIS MORNING AND EARLY THIS
AFTERNOON.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 335 AM EDT SATURDAY...

HANNA MAKING LANDFALL NEAR NORTH MYRTLE BEACH AND WILL CONTINUE TO
MOVE NORTH ACROSS THE COASTAL PLAIN OF NORTH CAROLINA. WHILE WIND
SPEEDS SO FAR HAVE NOT REACHED HIGH WIND WARNING CRITERIA...HAVE
RECEIVED REPORTS OF SPORADIC POWER OUTAGES AND REPORTS OF TREES
DOWN IN PLACES. WITH HANNA STILL TO OUR SOUTH AND ITS RELATIVELY
FAST NORTHWARD TRANSLATION....RELUCTANT TO CANCEL THE HIGH WIND
WARNING AT THIS TIME. PREFER TO LEAVE WIND ADVISORY/HIGH WIND
WARNINGS AS IS UNTIL CENTER OF HANNA HAS PROGRESSED FARTHER NWD
AND WINDS IN OUR REGION HAVE BACKED TO A MORE W-NW FLOW.

NEXT CONCERN THROUGH AT LEAST 12Z (AND PROBABLY FOR A FEW HOURS
BEYOND) WILL BE HEAVY RAIN. BAND OF HEAVY RAIN CURRENTLY ALONG THE
HIGHWAY 1 CORRIDOR PRODUCING RAINFALL RATES OF 1.5 INCHES PER
HOUR. MAX UPPER LEVEL DIVERGENCE OVER REGION AT THIS TIME AND THIS
FEATURE PROGGED TO LIFT NWD BY 12Z. BULK SHEAR IN THE 850-300MB OF
30-40KTS STILL GENERALLY ALIGNED ALONG THE TRACK...FAVORING A HEAVY
RAIN AXIS NEAR OR TO THE LEFT OF THE TRACK. THUS...APPEARS HEAVY
RAIN AXIS OVER THE PIEDMONT INTO SANDHILLS AND WILL REMAIN NEARLY
STATIONARY THROUGH DAYBREAK THEN LIFT NWD. EXPECT AN ADDITIONAL 2-4
INCHES ON TOP OF THE 1 TO 3 INCHES THAT HAS LIKELY ALREADY FALLEN.
THIS WILL LEAD TO FLOODING OF NUMEROUS CREEKS AND STREAMS. LITTLE
CHANGE REQUIRED TO NEAR TERM FORECAST.

FINALLY...WILL LIKELY SEE AN ENHANCED TORNADO THREAT OVER OUR FAR
SE-EASTERN COUNTIES NEXT FEW HOURS AS HANNA LIFTS NWD. 0-1KM STORM
RELATIVE HELICITY HAS INCREASED DRAMATICALLY AND IS IN EXCESS OF
400 M2/S2. HOWEVER LOW LEVEL INSTABILITY LACKING WITH MUCAPE LESS
THAN 500 J/KG. THUS ONLY ISOLATED WEAK TORNADOES EXPECTED AT THIS
TIME.

AS HANNA CIRCULATION MOVES INTO THE NORTHERN COASTAL PLAIN AT MID
DAY AND THEN INTO SE VA AFTER MID AFTERNOON...W-NW ON THE BACK
SIDE OF THE CIRCULATION WILL ADVECT DRIER AIR INTO
REGION. EXPECT RAIN TO DIMINISH SW TO NE THIS MORNING WITH CLOUDS
DEPARTING LATER IN THE DAY. LITTLE CHANGE TO TEMPS FROM EARLIER
FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
AS OF 350 AM SATURDAY...

WINDS WILL SUBSIDE AND CLOUDS SLOWLY DEPART THIS EVENING. AIR MASS
DRIES OUT ENOUGH SUNDAY OVER MAJORITY OF FORECAST AREA TO EXCLUDE
MENTION OF POPS. EXCEPTION WILL BE THE FAR S-SE WHERE A LINGERING
SURFACE TROUGH AND RESIDUAL MOISTURE WILL SUPPORT ISOLATED
CONVECTION. THICKNESSES SUPPORT MAX TEMPS ABOUT 5 DEGREES ABOVE
NORMAL.

ON MONDAY...MID LEVEL SHEAR AXIS ENTERS REGION WITH INCREASING LOW
LEVEL INSTABILITY (-3 TO -4 BY AFTERNOON) ALONG WITH  MID LEVEL
LAPSE RATES AROUND 6 DEG C/KM. WILL MENTION SLIGHT CHANCE POPS FOR
NOW.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 420 AM SATURDAY...

HAVE MADE A FEW CHANGES TO THE FORECAST IN THIS PERIOD. BOTH ECMWF
AND GFS SLOWLY DRAG SURFACE BOUNDARY THROUGH THE REGION LATE TUESDAY
INTO WEDNESDAY THEN STALL BOUNDARY NEAR OR JUST SOUTH OF AREA.
MEANWHILE DRY AIR RIDGE NOSES SWD FROM PARENT HIGH OVER NEW ENGLAND.
PARENT HIGH RATHER WEAK (1027MB) BUT PATTERN SIGNALS POTENTIAL FOR
CAD EVENT. 850MB FLOW REMAIN S-SE THROUGH EVENT WHICH SHOULD RESULT
IN OVERCAST SKIES AND POTENTIAL FOR SOME RAIN. IF MODEL GUIDANCE IN
LATER RUNS REMAIN CONSISTENT...WILL NEED TO INCREASE POPS. HAVE
LOWERED TEMPS A FEW DEGREES FROM PREVIOUS FORECAST BUT IF CAD EVENT
DOES MATERIALIZE...MAX TEMPS WED AND THU MAY END UP BEING 5-7
DEGREES COOLER THAN FORECAST.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AS OF 745 AM SATURDAY...
HANNAS CIRCULATION CENTER IS QUICKLY TRACKING NORTH ACROSS THE
CENTRAL COASTAL PLAIN. WIDESPREAD LIFR TO IFR CEILINGS WILL CONTINUE
THROUGH MID TO LATE MORNING...WITH VISIBILITY RESTRICTIONS
RESTRICTED TO IFR IN THE HEAVIER RAIN BANDS. HIGH WIND GUSTS RANGING
FROM 45KTS AT FAY AND RWI TO 25 KNOTS AT GSO AND INT WILL BE OF
CONCERN AS WELL.

CONDITIONS WILL QUICKLY IMPROVE TO VFR FROM SOUTHWEST TO NORTHEAST
BY MIDDAY...AS HANNAS DEEPER MOISTURE SHIELD LIFTS NORTH OF THE
AREA. MOSTLY CLEAR TO FAIR SKIES ARE EXPECTED BY THE EVENING...WITH
WINDS SUBSIDING TO 3 TO 5 KTS. THESE CONDITIONS COMBINED WITH
SATURATED SOILS WILL MAKE LOCALLY DENSE FOG OVERNIGHT...ESPECIALLY
AT RDU...RWI...AND FAY WHERE 3 TO 5 INCHES HAS FALLEN.

OTHERWISE...MOSTLY VFR CONDITIONS FORECAST FROM SUNDAY ONWARD...
WITH THE EXCEPTION OF MORNING FOG.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL NOON EDT TODAY FOR NCZ042-077-078-085-
086-088-089.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
WIND ADVISORY UNTIL NOON EDT TODAY FOR NCZ074>076-083-084.
HIGH WIND WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ010-011-
026>028-041-043.
WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ007>009-024-
025-040.

&&

SYNOPSIS...BLAES
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...CBL
Hazardous weather outlook, Sep 6, 5:01 AM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
501 AM EDT SAT SEP 6 2008

NCZ042-077-078-085-086-088-089-071000-
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
501 AM EDT SAT SEP 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT TODAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ074>076-083-084-071000-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
501 AM EDT SAT SEP 6 2008

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ021>023-038-039-073-071000-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-
501 AM EDT SAT SEP 6 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH
AFTER MID DAY AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL
PLAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ010-026-027-041-043-071000-
WARREN-FRANKLIN-NASH-WAKE-WILSON-
501 AM EDT SAT SEP 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ011-028-070900-
HALIFAX-EDGECOMBE-
501 AM EDT SAT SEP 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...TORNADO WATCH 890 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.
   FLASH FLOOD WATCH.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ007>009-024-025-040-071000-
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM-
501 AM EDT SAT SEP 6 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL
STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER
THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

In the hours before

Local storm report, Sep 6, 8:14 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
814 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     NON-TSTM WND DMG 4 WNW BOWMORE           34.97N 79.38W
09/06/2008                   SCOTLAND           NC   LAW ENFORCEMENT

            ONE TREE DOWN ACROSS NORTH TURNPIKE ROAD... 1/8 OF A MILE
            FROM THE HOKE COUNTY LINE.

&&

BSD
Local storm report, Sep 6, 8:15 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
815 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     FLASH FLOOD      2 W RALEIGH             35.81N 78.67W
09/06/2008                   WAKE               NC   EMERGENCY MNGR

            DRIVER RESCUED FROM VEHICLE AFTER DRIVING INTO FLOODED
            UNDERPASS AT HILLSBOROUGH/CHAPEL DRIVE IN WEST RALEIGH.
            CORRECTED EVENT TIME, RFD CALLED AT 148 AM.

&&

BSD
Local storm report, Sep 6, 8:18 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
818 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     NON-TSTM WND DMG 2 E FEARRINGTON         35.81N 79.04W
09/06/2008                   CHATHAM            NC   TRAINED SPOTTER

            TREE BLOWN OVER

&&

TCLICK
Local storm report, Sep 6, 8:20 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
820 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     NON-TSTM WND DMG 4 NNW LAUREL HILL       34.86N 79.56W
09/06/2008                   SCOTLAND           NC   LAW ENFORCEMENT

            ONE TREE DOWN NEAR THE INTERSECTION OF MCFARLAND ROAD AND
            CRAWFORD LAKE ROAD.

&&

BSD
Local storm report, Sep 6, 8:30 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
830 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     NON-TSTM WND DMG 3 NNW KENLY             35.63N 78.15W
09/06/2008                   JOHNSTON           NC   TRAINED SPOTTER

            ONE TREE FELL ON A HOUSE NEAR HWY 222... ONE MILE WEST OF
            KINLEY.

&&

BSD
Local storm report, Sep 6, 8:32 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
832 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     NON-TSTM WND DMG 4 SSE PINEVIEW          35.26N 79.04W
09/06/2008                   HARNETT            NC   LAW ENFORCEMENT

            POWERS LINES DOWN ACROSS NC HWY 24... NEAR MARKS ROAD.

&&

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:31 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Sampson, Wake6 hr
Sep 6, 1:45 AM EDTFlash Flood WarningRAHHoke, Lee, Moore, Richmond, Scotland6 hr
Sep 6, 2:27 AM EDTFlash Flood WarningRAHChatham, Durham, Franklin, Granville, Orange, Person and 2 more6 hr
Sep 6, 4:53 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Nash, Wayne, Wilson6 hr
Sep 6, 5:04 AM EDTFlash Flood WarningRAHAlamance, Guilford, Montgomery, Randolph4 hr
Sep 6, 7:27 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Lee, Moore, Wake3 hr
Sep 6, 7:33 AM EDTAreal Flood AdvisoryRAHRichmond, Sampson, Scotland117 min
Sep 6, 8:28 AM EDTFlash Flood WarningRAHChatham, Durham, Orange3 hr
Sep 6, 9:04 AM EDTRiver Flood WarningRAHWake14 hr
Sep 6, 9:12 AM EDTRiver Flood WarningRAHCumberland3 days
Sep 6, 10:10 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Lee, Moore, Wake110 min
Sep 6, 11:11 AM EDTRiver Flood WarningRAHCumberland34 hr
Sep 6, 11:14 AM EDTRiver Flood WarningRAHJohnston29 hr
Sep 6, 11:19 AM EDTRiver Flood WarningRAHJohnston48 hr
Sep 6, 11:37 AM EDTRiver Flood WarningRAHChatham18 hr
Sep 6, 12:41 PM EDTAreal Flood WarningRAHCumberland, Durham, Edgecombe, Franklin, Granville, Halifax and 8 more3 hr
Sep 6, 3:50 PM EDTAreal Flood WarningRAHHarnett2 hr

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.